Document Type

Article

Publication Date

2017

Abstract

The following is an excerpt from the text:

Almost four decades ago [13], two of us pointed out that there was a scattered number of clinical studies that were beginning to indicate that at least three of the chemotherapeutic drugs (i.e., cisplatin, vinbastine, and bleomycin) appeared to suggest that chemotherapeutic anticancer drugs may deplete the body of magnesium (Mg) [for references and review, see [1, 2, 3, 12]. Ever since we suggested the potential danger of these drugs to the heart and cardiovascular system[13], a growing body of evidence has borne-out these initial dangers to cancer patients [e.g., for reviews see [4-11]. It appears from recent studies that cancer patients receiving cardiac transplants, who had taken chemotherapeutic drugs and/or radiation often showed unexplained, worsened depletion of Mg [for recent review, see [12]. How and why could depletion of body Mg stores, and Mg depletion from the heart and blood vessels, cause cardiac arrhythmias, elevated arterial blood pressure, prolonged QT intervals, coronary arterial vasospasm, myocardial ischemic events, myocardial infarctions, and sudden-cardiac death (SCD)?

Publisher's Statement

Originally published in SciFed Journal of Emergency Medicine, 1(1) [Article 1]. The original material can be found here.

Creative Commons License

Creative Commons Attribution 4.0 License
This work is licensed under a Creative Commons Attribution 4.0 License.

Share

COinS